MAUDE Adverse Event Report: EXACTECH, INC. ALT HA S CLR EXT SZ 8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. ALT HA S CLR EXT SZ 8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number ALT HA S CLR EXT SZ 8
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Implant Pain (4561); Aseptic loosening (4883)
Date of Event 02/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products:¿ integrip cc, cluster 54mm, g2 (cat# 186-01-54 / serial# (b)(4).Nv gxl liner neutral, 36mm id, group 2 cups (cat# 130-36-52 / serial# (b)(4).Biolox delta femoral head, 36 mm (cat# 170-36-03 / serial# (b)(4).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by the legal brief, on or about (b)(6) 2018, patient underwent a left hip arthroplasty due to severe osteoarthritis in his left hip.Following the left hip arthroplasty, patient presented to surgeon complaining of left sided hip pain.An x-ray examination of patient's left hip was ordered and showed a lucent line about the femoral stem of the left device.Importantly, surgeon noted that patient's left femoral stem was "grossly loose." on or about (b)(6) 2022, patient underwent left hip revision surgery due to aseptic loosening and a failed left total hip arthroplasty.Surgeon specifically noted in the revision operative report that "the stability of the "[femoral]" stem was checked and found to be loose".
 
Additional Manufacturer Narrative
H10.Updated/additional information ¿ g1.G2.G4.H6.The revision reported may have been the result of pain and femoral stem loosening that occurred over approximately 3 years and 9 months of use.The stem loosening may have been the result of an insufficient bond between the femoral stem and the femoral bone, which likely contributed to the reported pain.However, this cannot be confirmed from the reported information and the devices were not available for evaluation.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: e, g2 (correcting initial report), h6: clinical codes, component code, types of investigation and investigation findings code.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
ALT HA S CLR EXT SZ 8
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key16183945
Report Number1038671-2023-00036
Device Sequence Number2428691
Product Code JDI
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K162732
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/27/2022
Device Model NumberALT HA S CLR EXT SZ 8
Device Catalogue Number190-31-08
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2022
Supplement Date Received by Manufacturer04/24/2024
04/22/2026
Initial Report FDA Received Date01/17/2023
Supplement Report FDA Received Date05/06/2024
04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/29/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale